Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So, I've been taking accutane for 2 weeks so far and I've been getting flaky skin and dry lips. Nothing I can't handle, however is there anything I can do to help? I got told not to use a cleanser or do anything. I don't even use a honey mask anymore. Should I? Should I occasionally use an exfoliator or just ride it out?

Share this post


Link to post
Share on other sites

Exfoliating is a bad idea. Accutane messes with the way your skin heals. Aside from using a good moisturizer, you might want to get plenty of zinc and vitamin E. You can get lots of vitamin E by eating sunflower seeds or hazelnuts :) Supplementing your diet with taurine, vitamind d, and calcium isn't a bad idea, either. If weed is legal where you live, it might help with any skin related side effects, but it can also really dry out your eyes.

Share this post


Link to post
Share on other sites

Exfoliating is a bad idea. Accutane messes with the way your skin heals. Aside from using a good moisturizer, you might want to get plenty of zinc and vitamin E. You can get lots of vitamin E by eating sunflower seeds or hazelnuts smile.png Supplementing your diet with taurine, vitamind d, and calcium isn't a bad idea, either. If weed is legal where you live, it might help with any skin related side effects, but it can also really dry out your eyes.

Alright thanks, I'll be sure to look out for sunflower seeds and hazelnuts next time I'm out shopping, currently only got almond nuts lol. I take multi-vitamin pills at the moment but I'm not sure if they have taurine and calcium in so I can check and if not, get some foods which contain said supplements. Weed is not legal here, unfortunately.

Share this post


Link to post
Share on other sites

If your multivitamin has vitamin a (most brands do), it can not only make your side effects more pronounced, but it can actually make Accutane more toxic. I'd also avoid eating carrots, sweet potatoes, pumpkin, liver, spinach, and broccoli as they have a lot of vitamin a.

Share this post


Link to post
Share on other sites

If your multivitamin has vitamin a (most brands do), it can not only make your side effects more pronounced, but it can actually make Accutane more toxic. I'd also avoid eating carrots, sweet potatoes, pumpkin, liver, spinach, and broccoli as they have a lot of vitamin a.

Uh-oh, my multivitamins actually do, and I've been eating more carrots and broccoli since starting my course to try promote my health. Well, I guess I better stop.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×